keto + metformin
Metabolisms, like anything else that is broken or ailing in your body, take time to heal. If you are diabetic then your metabolism has been very broken for a while now.
I also don’t know what the effects of whatever meds you are on could be having.
I would suggest taking the “light ketosis” you describe as a win for now and giving your body time to heal.
Does anyone know why I can only get into light Ketosis when I am eating right. I am a diabetic and this is very frustrating.
- JonnyB answered 6 years ago
<Standard disclaimer that I’m not a doctor> But………….
My dad had T2D and with just a mild version of keto (general low carb paleo) his symptoms were completely resolved within a month.
Be careful with your meds though. Keep your doc informed as you go. You may need to adjust your dosage as your metabolism changes.
I am no medical expert but I have metformin to treat T2DM. My personal theory is that once your A1C drops low enough, the effectiveness of metformin will decrease as there is less for it to do. I can’t remember the source but one doctor I found that had an option on it said that they take their patients off the oral meds once their A1C is under 6%.
That said, there are other known benefits to taking metformin (micro biome, longevity) that you should look into when considering your options for continuing taking it.
- David Casebeer answered 6 years ago
I have diabetes and take Metformin. I haven’t had any issues with being on Keto and taking Metformin as of yet.
- clboone answered 6 years ago
Please login first to submit.